Generalized n-gons and Chebychev polynomials

Dennis Stanton

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


Two sequences of orthogonal polynomials are given whose weight functions consist of an absolutely continuous part and two point masses. Combinatorial proofs of the orthogonality relations are given. The polynomials include natural q-analogs of the Chebychev polynomials. The technique uses association schemes of generalized n-gons to find approximating discrete orthogonality relations. The Feit-Higman Theorem is a corollary of these orthogonality relations for the polynomials.

Original languageEnglish (US)
Pages (from-to)15-27
Number of pages13
JournalJournal of Combinatorial Theory, Series A
Issue number1
StatePublished - Jan 1983
Externally publishedYes


Dive into the research topics of 'Generalized n-gons and Chebychev polynomials'. Together they form a unique fingerprint.

Cite this